Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 100, NWS Jackson, KY

July 4, 2016Floyd County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2016, 6:40 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 50 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 6:40 PM EDT (22:40 UTC)
Expired
Jul 4, 2016, 7:30 PM EDT
In force
50 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Floyd County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:46 PM EDTTSTM WND DMGMelvin, KYA TREE WAS REPORTED TO HAVE BEEN BLOW DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR.
Jul 4, 6:48 PM EDTTSTM WND DMG1 Se Ligon, KYA TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR.
Jul 4, 6:48 PM EDTTSTM WND DMGGrethel, KYA TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR.
Jul 4, 6:50 PM EDTTSTM WND DMG5 Wnw Pikeville, KYTWO TREES WERE BLOWN DOWN AND LARGE LIMBS WERE BLOW DOWN IN THE HURRICANE CREEK COMMUNITY PER IMAGES POSTED TO SOCIAL MEDIA PAGES OF WYMT TV AND EKB NEWS. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
Jul 4, 6:50 PM EDTTSTM WND DMGHarold, KYTREES WERE BLOWN DOWN PER IMAGES POSTED TO SOCIAL MEDIA PAGE OF WYMT TV. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
Jul 4, 6:50 PM EDTTSTM WND DMGHarold, KYTREES WERE BLOWN DOWN PER IMAGES POSTED TO SOCIAL MEDIA PAGES OF WYMT TV AND EKB NEWS. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
Jul 4, 6:53 PM EDTTSTM WND DMG1 Ne Boldman, KYTREES WERE BLOWN DOWN AT A GOLF COURSE PER IMAGES POSTED TO SOCIAL MEDIA. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
Jul 4, 6:53 PM EDTTSTM WND DMGRobinson Creek, KYA TREE WAS BLOWN DOWN PER IMAGE POSTED TO SOCIAL MEDIA PAGE OF EKB NEWS. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
Jul 4, 6:55 PM EDTTSTM WND DMG1 Nw Pikeville, KYDOWNED POWER LINES IN THE SCOTT SUBDIVISION OF PIKEVILLE, CLOSING US 23 NORTH AND SOUTH-BOUND. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 1:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

249 
WUUS53 KJKL 042240
SVRJKL
KYC071-195-042330-
/O.NEW.KJKL.SV.W.0100.160704T2240Z-160704T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
640 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
  EASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 730 PM EDT

* AT 639 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ALPHORETTA TO ORKNEY TO DEANE...MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...PRESTONSBURG...COAL RUN VILLAGE...ELKHORN CITY...
  WHEELWRIGHT...MARTIN...FOREST HILLS...ALLEN...HI HAT...CHLOE...
  FISHTRAP LAKE...ASHCAMP...RACCOON...EAST MCDOWELL...BAMMER...
  HAROLD...ALPHORETTA...BUCKINGHAM...SHELBIANA AND GARDEN VILLAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3727 8235 3724 8245 3724 8270 3731 8275
      3742 8275 3764 8284 3768 8249 3767 8240
      3771 8230 3767 8229 3763 8219 3765 8218
      3764 8218 3755 8213 3756 8208 3753 8205
      3755 8204 3754 8197 3753 8198
TIME...MOT...LOC 2239Z 262DEG 39KT 3757 8278 3742 8272 3726 8277 

HAIL...<.75IN
WIND...60MPH
 
$$

HAL
2 follow-up statements
854 
WWUS53 KJKL 042300
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT MON JUL 4 2016

KYC071-195-042330-
/O.CON.KJKL.SV.W.0100.000000T0000Z-160704T2330Z/
PIKE KY-FLOYD KY-
700 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PIKE AND NORTHEASTERN FLOYD COUNTIES...

AT 659 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PISO TO NEAR RACCOON TO LOOKOUT...MOVING EAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN VILLAGE...ELKHORN CITY...FOREST HILLS...CHLOE...
FISHTRAP LAKE...RACCOON...SHELBIANA...GARDEN VILLAGE...CEDARVILLE...
COLEMAN...GULNARE...BOLDMAN...PHELPS...VIRGIE...CANADA...BUSKIRK...
BIGGS...JAMBOREE AND BELFRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3727 8261 3743 8259 3766 8267 3768 8249
      3767 8240 3771 8230 3767 8229 3763 8219
      3765 8218 3764 8218 3755 8213 3756 8208
      3753 8205 3755 8204 3754 8197 3753 8198
      3727 8235
TIME...MOT...LOC 2259Z 261DEG 40KT 3761 8249 3746 8243 3730 8248 

HAIL...<.75IN
WIND...60MPH
 
$$

JVM
545 
WWUS53 KJKL 042333
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT MON JUL 4 2016

KYC071-195-042342-
/O.EXP.KJKL.SV.W.0100.000000T0000Z-160704T2330Z/
PIKE KY-FLOYD KY-
733 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR PIKE AND NORTHEASTERN FLOYD
COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING ARE MOVING OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.

LAT...LON 3727 8261 3743 8259 3766 8267 3768 8249
      3767 8240 3771 8230 3767 8229 3763 8219
      3765 8218 3764 8218 3755 8213 3756 8208
      3753 8205 3755 8204 3754 8197 3753 8198
      3727 8235
TIME...MOT...LOC 2331Z 262DEG 39KT 3761 8249 3746 8243 3730 8248 

$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:08 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 4, 6:08 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
608 PM EDT MON JUL 4 2016

.UPDATE...
Issued at 609 PM EDT MON JUL 4 2016

Current radar trends and hi res model output show much less
rainfall for northern areas through the evening and overnight
hours. Thus, have cancelled the flash flood watch for all areas
except for southern and southeast Kentucky where we could see
redevelopment through the overnight hours. Also trimmed back some
of the severe thunderstorm watch for areas that have already seen
storms.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 400 PM EDT MON JUL 4 2016

Presently an MCV is pushing east across central Kentucky with a
line of showers and storms pushing across central Kentucky and
soon will be working into eastern Kentucky. While instability has
built up ahead of this line, its not all that high for July
standards. Regardless, still a shot at a few damaging wind gusts
as it pushes across the remainder of the area. Thus, the severe
thunderstorm watch will continue until 9 pm. As far as flash flood
watch goes, still lots of heavy rain possible through this
evening, so opting to leave the watch in place for now. As
mentioned earlier, most of the convection has been fairly
progressive, with not much training, so confidence is low in
flash flooding over the next several hours. As we head overnight,
instability will come down, but a frontal zone will remain
anchored across the region. We could see redevelopment along the
front overnight, but not expecting it to be as widespread as this
evening. By tomorrow, we may see an uptick again across the area
of showers and storms as the front very slowly inches southward.
Best rain chances will be across southeast Kentucky, but models
are trending wetter tomorrow for most areas. By tomorrow night, we
may see more of a lull in activity as instability declines and the
main front slips south. However, confidence isn't all that high on
placement of the front with thunderstorm activity possibly laying
down some boundaries. Should stay warm tomorrow with highs back
into the 80s. Lows tonight and tomorrow night should settle around
70 both night.

.LONG TERM...(Wednesday through Monday)
Issued at 437 PM EDT MON JUL 4 2016

Mainly zonal flow will continue across the CONUS through most of
the extended period, with several short wave troughs to traverse
the flow. A baroclinic zone will linger across the mid-
Mississippi valley, keeping things stormy and humid across eastern
Kentucky. The blended guidance offered a good starting point, but
did dial down some of the higher given pops due to the uncertainty
with the role of the mesoscale.

Early next week, the long wave pattern looks to amplify a bit,
with a ridge axis building across the central CONUS, leaving the
east in more troughiness. This will keep at least low precip
chances in the forecast, but may at least bring some relief from
the higher humidity.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 153 PM EDT MON JUL 4 2016

Showers and storms will work east across the area this afternoon
and evening with temporary reductions in visibilities and ceilings
expected. Storms will also contain strong gusty winds. Outside of
the showers/storms, mainly VFR conditions will be seen. A frontal
boundary will slip south across the area overnight, with a
possible lowering of cigs expected late tonight into early
tomorrow morning. Still some uncertainty on timing of the front,
so its possible the lower cigs will be delayed and not reach most
areas until later if at all. We will continue to monitor this
potential.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch through Tuesday morning for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM...GEOGERIAN
AVIATION...KAS
Hazardous weather outlook, Jul 4, 6:35 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
635 PM EDT MON JUL 4 2016

KYZ044-050>052-058>060-104-106-108-111-060145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
635 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ068-069-079-080-083-084-114-060145-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-OWSLEY-
INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...BOONEVILLE
635 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL
PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF FLOODING THROUGH
EARLY TUESDAY.

KYZ085>088-107-109-110-112-113-115>120-060145-
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINSVILLE...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN...
PIPPA PASSES...HAZARD...MANCHESTER...HYDEN...JENKINS...
WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...
SOUTH WILLIAMSON
635 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL
PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH
FLOODING. ALSO...SEVERE STORMS MAY DEVELOP THROUGH 9 PM THIS
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
FLOODING THROUGH EARLY TUESDAY.

KAS

In the hours before

Local storm report, Jul 4, 4:48 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     PULASKI                 37.21N 84.64W
07/04/2016                   PULASKI            KY   911 CALL CENTER

            SEVERAL TREES AND POWERLINES DOWN ON SMITH VAUGHT RD AND
            THE 9000 BLOCK OF HIGHWAY 1247.

&&

KAS
Local storm report, Jul 4, 4:55 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
07/04/2016                   ROCKCASTLE         KY   911 CALL CENTER

            TREE DOWN ON POWERLINE ON WEST MAIN STREET IN BROADHEAD.

&&

KAS
Local storm report, Jul 4, 5:23 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     2 SSW BRODHEAD          37.38N 84.43W
07/04/2016                   ROCKCASTLE         KY   TRAINED SPOTTER

            LOTS OF TREES AND TREE DEBRIS DOWN ON HIGHWAY 3245 ABOUT
            2 MILES WEST SOUTHWEST OF BRODHEAD.

&&

KAS
Special weather statement, Jul 4, 5:26 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT MON JUL 4 2016

KYZ080-083>087-116-117-042200-
WAYNE-LAUREL-KNOX-WHITLEY-BELL-LESLIE-CLAY-MCCREARY-
526 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...LAUREL...KNOX...WHITLEY...BELL...LESLIE...CLAY...AND
MCCREARY COUNTIES...

AT 524 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SIDELL TO YOUNGS CREEK TO NEAR MOUNT PISGAH...AND
MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS WHICH MAY BE IMPACTED BETWEEN 530 PM AND 630 PM INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...MANCHESTER...WHITLEY CITY...
BUSH...CLATE...SPRULE...MOORE HILL...GIRDLER...COTTONGIN... SUTTONS
MILL...BERTHA STATION...KING...HAVEN...BRUSH CREEK...CLIO...
ARTEMUS...CANNON AND PARMLEYSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

&&

LAT...LON 3660 8457 3661 8494 3692 8431 3730 8383
      3703 8343 3659 8400
TIME...MOT...LOC 2124Z 304DEG 22KT 3721 8383 3689 8424 3661 8481

HAL
Special weather statement, Jul 4, 5:48 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EDT MON JUL 4 2016

KYZ108-109-112-113-115-117-042215-
PERRY-KNOTT-WOLFE-LESLIE-MAGOFFIN-BREATHITT-
548 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERRY...
KNOTT... WOLFE...LESLIE...MAGOFFIN...AND BREATHITT COUNTIES...

AT 547 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HOLLONVILLE...TO SALDEE...TO SHOAL...AND MOVING EAST
AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...SIMPSON...BUCKHORN...CORNELIA...SEWELL...LANE...
PORTSMOUTH...PUNCHEON...SEILTZ...NED...COPLAND...VANCLEVE...TIPTOP...
CUTUNO...MOSLEY BEND...NOBLE...HOWARD CREEK...ELIC AND HAGINSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

&&

LAT...LON 3722 8347 3745 8346 3771 8349 3772 8328
      3771 8326 3772 8326 3773 8307 3750 8304
      3725 8305
TIME...MOT...LOC 2147Z 264DEG 38KT 3768 8345 3746 8341 3725 8343

HAL
Special weather statement, Jul 4, 6:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
621 PM EDT MON JUL 4 2016

KYZ084>088-113-115>118-120-042315-
PERRY-KNOX-KNOTT-WHITLEY-LETCHER-BELL-LESLIE-HARLAN-PIKE-CLAY-
MCCREARY-
621 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...KNOX...KNOTT...
WHITLEY...LETCHER...BELL...LESLIE...HARLAN...PIKE...CLAY...
MCCREARY...

AT 621 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DIABLOCK TO NEAR RELLA TO AYERS...AND MOVING EAST AT
60 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...BARBOURVILLE...WHITESBURG...HARLAN...PINEVILLE...HYDEN...
MIDDLESBORO...LETCHER...BATH...CUMBERLAND...JENKINS...LOYALL...
EVARTS...FLEMING-NEON...LYNCH...BENHAM...VICCO...WALLINS CREEK...
BLACKEY AND SUNSHINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 40 AND 59.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND 9.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3660 8436 3693 8379 3729 8333 3727 8237
      3712 8272 3705 8272 3698 8287 3690 8287
      3685 8307 3674 8314 3667 8353 3658 8369
TIME...MOT...LOC 2221Z 257DEG 51KT 3724 8319 3685 8359 3663 8421

JVM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:30 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr
Jul 4, 1:21 PM EDTSpecial Weather StatementJKLBath, Montgomery39 min
Jul 4, 1:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin33 min
Jul 4, 2:02 PM EDTSpecial Weather StatementJKLBath, Menifee, Rowan43 min
Jul 4, 2:44 PM EDTSpecial Weather StatementJKLElliott, Morgan46 min
Jul 4, 3:11 PM EDTAreal Flood AdvisoryJKLElliott, Menifee, Morgan2 hr
Jul 4, 4:06 PM EDTSpecial Weather StatementJKLPulaski, Rockcastle, Wayne54 min
Jul 4, 4:16 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle29 min
Jul 4, 4:46 PM EDTSevere Thunderstorm WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more29 min
Jul 4, 4:47 PM EDTSpecial Weather StatementJKLPulaski, Wayne43 min
Jul 4, 4:56 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne34 min
Jul 4, 5:16 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry29 min
Jul 4, 5:26 PM EDTSpecial Weather StatementJKLClay, Knox, McCreary, Whitley34 min
Jul 4, 5:48 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Perry27 min
Jul 4, 6:11 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry34 min
Jul 4, 6:21 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Leslie, Letcher, Perry54 min
Jul 4, 6:34 PM EDTTornado WarningJKLFloyd26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.